Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Unusual Symptoms?
    avatar
    Kat_768 posted:
    My mother has -something- wrong with her digestive system. She has been to several doctors, they removed her gall bladder at one point. When she eats almost anything, it will nearly always make her throw up a greenish bile-like fluid, she has severe pain in her right side, under the ribcage. She has nearly constant acid reflux. When she inhale sprays, perfumes, anything with a strong scent; chemical or otherwise, her mouth breaks out with painful sores. They last for a few hours then fade away. We have spoken to many doctors about this, done many internet searches, and exhausted several other sources, with no definitive results. She's on some sort of acid reflux medicine, and takes TUMS when the heartburn gets too severe. Can anyone help us possibly figure this out?
    Reply
     
    avatar
    calgal37 responded:
    The issue your MIL has with throwing up bile and having discomfort in the right side may be related to her 'long-gone' gallbladder. She should be evaluated for residual stones/sludge in the common bile duct probably via MRCP. She should also have her liver and pancreatic enzyme levels check when she's in pain - it has to be at that point in time otherwise it could come up with a negative result.

    It's not something that a family physician can do. She needs to be working with a GI person who specializes in liver/bile duct issues.


    I hope she's following a low fat diet as it can sometimes be of help.

    If she's experiencing severe pain, the issue could be related to SOD, sphincter of Oddi dysfunction. Here's a link that might be useful: http://www.hopkins-gi.org/GDL_Disease.aspx?CurrentUDV=31&GDL_Disease_ID=7AB086B0-AB01-446E-B011-2E67CAFEF96D&GDL_DC_ID=320F4EDD-0021-4952-83D7-8B0C67B47BFF

    I can't address the mouth sores as they wouldn't fit in with issues to due with the bile duct.


    Spotlight: Member Stories

    I'm 25 years old. This past Monday (10/4/2010) was the first time I have experienced upper abdominal pain at night. It seems to be worse at nigh...More

    Helpful Tips

    Try Natural options
    Gaviscon really helps me when I am desperate. Tablets, not the mint-flavored liquid! Also, try DGL Tablets and Slippery Elm capsules. It ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.